MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL IMPACTOR TIP SIZE 3/4

TORNIER INC PERFORM HUMERAL IMPACTOR TIP SIZE 3/4
Model Number MWM052
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the devices were found broken at set inspection.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the visual inspection of the received device shows excessive usage evident by the appearance of the wear, gouge marks and black spots.The device has significant plastic deformation and impaction marks at the edges where device attaches to the impaction handle.The device is broken into pieces.The slight deformations and visible planar sections in the fracture pattern is indicative of a brittle fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a wear and use related issue and design related issue.The failure was caused by intended use.Since device is manufactured of plastic material and incurs numerous impaction events, cleaning and sterilization cycles, breakage as noted in this complaint can be expected.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It was reported that the devices were found broken at set inspection.

Brand Name
PERFORM HUMERAL IMPACTOR TIP SIZE 3/4
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17121482
Report Number0001649390-2023-00129
Device Sequence Number6574335
Product Code HWA
UDI-Device Identifier00846832082803
UDI-Public00846832082803
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMWM052
Device Catalogue NumberMWM052
Device Lot NumberCV0121311
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown